Archives of the Turkish Society of Cardiology
Isotretinoin-associated Possible Kounis Syndrome; Case Report and Other Cardiovascular Side Effects Review of the Literature [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. Ahead of Print: TKDA-67055 | DOI: 10.5543/tkda.2018.67055

Isotretinoin-associated Possible Kounis Syndrome; Case Report and Other Cardiovascular Side Effects Review of the Literature

Murat Akçay, Serkan Yüksel
Ondokuz Mayıs University, Faculty Of Medicine, Department Of Cardiology, Samsun, Turkey

Isotretinoin is used widely in the treatment of acne vulgaris and other dermatological diseases and many side effects have been reported in the literature. Myocardial bridging is an intramyocardial tunneling course of certain segments of the coronary artery. Atherosclerotic plaque formation frequently occurs in the proximal segment of the myocardial bridge. Coronary thrombus formation, which often leads to myocardial infarction in young patients, can be triggered by many factors. Kounis syndrome is described as acute coronary syndromes associated with allergic or hypersensitivity reactions. In this article, a case predisposed by myocardial bridging in which coronary thrombosis is successfully treated, is described as possible Kounis Syndrome associated with isotretinoin and presented in the context of the relevant literature.

Keywords: Isotretinoin, Myocardial bridge, Coronary thrombus, Myocardial infarction, Kounis syndrome

How to cite this article


Corresponding Author: Murat Akçay, Türkiye
© Copyright 2018 Archives of the Turkish Society of Cardiology
LookUs & Online Makale